• Previous Article
    Necessary conditions for a weak minimum in a general optimal control problem with integral equations on a variable time interval
  • MCRF Home
  • This Issue
  • Next Article
    A stochastic control problem and related free boundaries in finance
December 2017, 7(4): 537-562. doi: 10.3934/mcrf.2017020

Controllability of fractional dynamical systems: A functional analytic approach

Department of Mathematics, Indian Institute of Space Science and Technology, Thiruvananthapuram-695 547, India

* Corresponding author: govindaraj.maths@gmail.com

Received  July 2016 Revised  January 2017 Published  September 2017

In this paper, we investigate controllability of fractional dynamical systems involving monotone nonlinearities of both Lipchitzian and non-Lipchitzian types. We invoke tools of nonlinear analysis like fixed point theorem and monotone operator theory to obtain controllability results for the nonlinear system. Examples are provided to illustrate the results. Controllability results of fractional dynamical systems with monotone nonlinearity is new.

Citation: Venkatesan Govindaraj, Raju K. George. Controllability of fractional dynamical systems: A functional analytic approach. Mathematical Control & Related Fields, 2017, 7 (4) : 537-562. doi: 10.3934/mcrf.2017020
References:
[1]

M. Axtell and M. E. Bise, Fractional calculus applications in control systems, Proceedings of the IEEE 1990 National Aerospace and Electronics conference, New York (1990), 563–566. doi: 10.1109/NAECON.1990.112826.

[2]

R. L. Bagley and P. J. Torvik, On the appearance of the fractional derivative in the behavior of real materials, Journal of Applied Mechanics, 51 (1984), 294-298. doi: 10.1115/1.3167615.

[3]

R. L. Bagley and R. A. Calico, Fractional order state equations for the control of viscoelastically damped structure, Journal of Guidance, Control and Dynamics, 14 (1991), 304-311. doi: 10.2514/6.1989-1213.

[4]

K. Balachandran and J. P. Dauer, Controllability of nonlinear systems via fixed-point theorem, Journal of Optimization Theory and Applications, 53 (1987), 345-352. doi: 10.1007/BF00938943.

[5]

K. BalachandranJ. Y. Park and J. J. Trujillo, Controllability of nonlinear fractional dynamical systems, Nonlinear Analysis, 75 (2012), 1919-1926. doi: 10.1016/j.na.2011.09.042.

[6]

K. BalachandranJ. Kokila and J. J. Trujillo, Relative controllability of fractional dynamical systems with multiple delays in control, Computer and Mathematics with Applications, 64 (2012), 3037-3045. doi: 10.1016/j.camwa.2012.01.071.

[7]

K. BalachandranV. GovindarajL. Rodriguez-Germá and J. J. Trujillo, Controllability of nonlinear higher order fractional dynamical systems, Nonlinear Dynamics, 71 (2013), 605-612. doi: 10.1007/s11071-012-0612-y.

[8]

K. BalachandranV. GovindarajL. Rodriguez-Germá and J. J. Trujillo, Controllability results for nonlinear fractional-order dynamical systems, Journal of Optimization Theory and Applications, 156 (2013), 33-44. doi: 10.1007/s10957-012-0212-5.

[9]

K. Balachandran and V. Govindaraj, Numerical controllability of fractional dynamical systems, Optimization, 63 (2014), 1267-1279. doi: 10.1080/02331934.2014.906416.

[10]

K. BalachandranV. GovindarajM. Rivero and J. J. Trujillo, Controllability of fractional damped dynamical systems, Applied Mathematics and Computation, 257 (2015), 66-73. doi: 10.1016/j.amc.2014.12.059.

[11]

M. Bettayeb and S. Djennoune, New results on the controllability and observability of fractional dynamical systems, Journal of Vibration and Control, 14 (2008), 1531-1541. doi: 10.1177/1077546307087432.

[12]

Y. ChenH. S. Ahn and D. Xue, Robust controllability of interval fractional order linear time invariant systems, Signal Processing, 86 (2006), 2794-2802. doi: 10.1115/DETC2005-84744.

[13]

V. Dolezal, Monotone Operators and Applications in Control and Network Theory Elsevier Scientific Publishing Company, Amsterdam, 1979.

[14]

S. GuermahS. Djennoune and M. Bettayeb, Controllability and observability of linear discrete-time fractional-order systems, International Journal of Applied Mathematics and Computer, 18 (2008), 213-222. doi: 10.2478/v10006-008-0019-6.

[15]

P. Hess, On nonlinear equations of Hammerstein type in Banach spaces, Proceedings of the American Mathematical Society, 30 (1971), 308-312. doi: 10.1090/S0002-9939-1971-0282268-X.

[16]

M. C. Joshi, On the existence of an optimal control in Banach spaces, Bulletin of the Australian Mathematical Society, 27 (1983), 395-401. doi: 10.1017/S0004972700025892.

[17]

M. C. Joshi and R. K. Bose, Some Topics in Nonlinear Functional Analysis Wiley Eastern Limited, New Delhi, 1985.

[18]

M. C. Joshi and T. E. Govindan, Stochastic global stability of random feed-back system, Stochastic Analysis and Applications, 7 (1989), 169-186. doi: 10.1080/07362998908809175.

[19]

M. C. Joshi and R. K. George, Controllability of nonlinear systems, Numerical Functional Analysis and Optimization, 10 (1989), 139-166. doi: 10.1080/01630568908816296.

[20]

T. Kaczorek, Selected Problems of Fractional Systems Theory Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-20502-6.

[21]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations Elsevier, Amsterdam, 2006.

[22]

J. Klamka, Controllability of dynamical systems -a survey, Arch. Control Sci., 2 (1993), 283-310.

[23]

J. A. T. Machado, Analysis and design of fractional order digital control systems, Systems Analysis Modelling Simulation, 27 (1997), 107-122.

[24]

R. Magin, Fractional Calculus in Bioengineering Begell House Inc. , Redding, 2006.

[25]

D. Matignon and B. d'Andréa-Novel, Some results on controllability and observability of finite dimensional fractional differential systems, Proceedings of the IAMCS, IEEE Conference on Systems, Man and Cybernetics Lille, France, (1996), 952–956.

[26]

C. A. Monje, Y. Q. Chen, B. M. Vinagre, X. Xue and V. Feliu, Fractional-order Systems and Controls: Fundamentals and Applications Springer, London, 2010. doi: 10.1007/978-1-84996-335-0.

[27]

D. Mozyrska and D. F. M. Torres, Minimal modified energy control for fractional linear control systems with the Caputo derivative, Carpathian Journal of Mathematics, 26 (2010), 210-221.

[28]

D. Mozyrska and D. F. M. Torres, Modified optimal energy and initial memory of fractional continuous-time linear systems, Signal Processing, 91 (2011), 379-385. doi: 10.1016/j.sigpro.2010.07.016.

[29]

I. Petráŝ, Control of fractional order Chua's system, Journal of Electrical Engineering, 53 (2002), 219-222.

[30]

I. Podlubny, Fractional Differential Equations Academic Press, New York, 1999.

[31]

A. E. Taylor and D. C. Lay, Introduction to Functional Analysis, John Wiley & sons, Canada, 1980.

[32]

B. M. Vinagre, C. A. Monje and A. J. Calderon, Fractional order systems and fractional order control actions, Lecture 3 of the IEEE CDCO2 TW# 2: Fractional Calculus Applications in Automatic Control and Robotics, Las Vegas, 2002.

show all references

References:
[1]

M. Axtell and M. E. Bise, Fractional calculus applications in control systems, Proceedings of the IEEE 1990 National Aerospace and Electronics conference, New York (1990), 563–566. doi: 10.1109/NAECON.1990.112826.

[2]

R. L. Bagley and P. J. Torvik, On the appearance of the fractional derivative in the behavior of real materials, Journal of Applied Mechanics, 51 (1984), 294-298. doi: 10.1115/1.3167615.

[3]

R. L. Bagley and R. A. Calico, Fractional order state equations for the control of viscoelastically damped structure, Journal of Guidance, Control and Dynamics, 14 (1991), 304-311. doi: 10.2514/6.1989-1213.

[4]

K. Balachandran and J. P. Dauer, Controllability of nonlinear systems via fixed-point theorem, Journal of Optimization Theory and Applications, 53 (1987), 345-352. doi: 10.1007/BF00938943.

[5]

K. BalachandranJ. Y. Park and J. J. Trujillo, Controllability of nonlinear fractional dynamical systems, Nonlinear Analysis, 75 (2012), 1919-1926. doi: 10.1016/j.na.2011.09.042.

[6]

K. BalachandranJ. Kokila and J. J. Trujillo, Relative controllability of fractional dynamical systems with multiple delays in control, Computer and Mathematics with Applications, 64 (2012), 3037-3045. doi: 10.1016/j.camwa.2012.01.071.

[7]

K. BalachandranV. GovindarajL. Rodriguez-Germá and J. J. Trujillo, Controllability of nonlinear higher order fractional dynamical systems, Nonlinear Dynamics, 71 (2013), 605-612. doi: 10.1007/s11071-012-0612-y.

[8]

K. BalachandranV. GovindarajL. Rodriguez-Germá and J. J. Trujillo, Controllability results for nonlinear fractional-order dynamical systems, Journal of Optimization Theory and Applications, 156 (2013), 33-44. doi: 10.1007/s10957-012-0212-5.

[9]

K. Balachandran and V. Govindaraj, Numerical controllability of fractional dynamical systems, Optimization, 63 (2014), 1267-1279. doi: 10.1080/02331934.2014.906416.

[10]

K. BalachandranV. GovindarajM. Rivero and J. J. Trujillo, Controllability of fractional damped dynamical systems, Applied Mathematics and Computation, 257 (2015), 66-73. doi: 10.1016/j.amc.2014.12.059.

[11]

M. Bettayeb and S. Djennoune, New results on the controllability and observability of fractional dynamical systems, Journal of Vibration and Control, 14 (2008), 1531-1541. doi: 10.1177/1077546307087432.

[12]

Y. ChenH. S. Ahn and D. Xue, Robust controllability of interval fractional order linear time invariant systems, Signal Processing, 86 (2006), 2794-2802. doi: 10.1115/DETC2005-84744.

[13]

V. Dolezal, Monotone Operators and Applications in Control and Network Theory Elsevier Scientific Publishing Company, Amsterdam, 1979.

[14]

S. GuermahS. Djennoune and M. Bettayeb, Controllability and observability of linear discrete-time fractional-order systems, International Journal of Applied Mathematics and Computer, 18 (2008), 213-222. doi: 10.2478/v10006-008-0019-6.

[15]

P. Hess, On nonlinear equations of Hammerstein type in Banach spaces, Proceedings of the American Mathematical Society, 30 (1971), 308-312. doi: 10.1090/S0002-9939-1971-0282268-X.

[16]

M. C. Joshi, On the existence of an optimal control in Banach spaces, Bulletin of the Australian Mathematical Society, 27 (1983), 395-401. doi: 10.1017/S0004972700025892.

[17]

M. C. Joshi and R. K. Bose, Some Topics in Nonlinear Functional Analysis Wiley Eastern Limited, New Delhi, 1985.

[18]

M. C. Joshi and T. E. Govindan, Stochastic global stability of random feed-back system, Stochastic Analysis and Applications, 7 (1989), 169-186. doi: 10.1080/07362998908809175.

[19]

M. C. Joshi and R. K. George, Controllability of nonlinear systems, Numerical Functional Analysis and Optimization, 10 (1989), 139-166. doi: 10.1080/01630568908816296.

[20]

T. Kaczorek, Selected Problems of Fractional Systems Theory Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-20502-6.

[21]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations Elsevier, Amsterdam, 2006.

[22]

J. Klamka, Controllability of dynamical systems -a survey, Arch. Control Sci., 2 (1993), 283-310.

[23]

J. A. T. Machado, Analysis and design of fractional order digital control systems, Systems Analysis Modelling Simulation, 27 (1997), 107-122.

[24]

R. Magin, Fractional Calculus in Bioengineering Begell House Inc. , Redding, 2006.

[25]

D. Matignon and B. d'Andréa-Novel, Some results on controllability and observability of finite dimensional fractional differential systems, Proceedings of the IAMCS, IEEE Conference on Systems, Man and Cybernetics Lille, France, (1996), 952–956.

[26]

C. A. Monje, Y. Q. Chen, B. M. Vinagre, X. Xue and V. Feliu, Fractional-order Systems and Controls: Fundamentals and Applications Springer, London, 2010. doi: 10.1007/978-1-84996-335-0.

[27]

D. Mozyrska and D. F. M. Torres, Minimal modified energy control for fractional linear control systems with the Caputo derivative, Carpathian Journal of Mathematics, 26 (2010), 210-221.

[28]

D. Mozyrska and D. F. M. Torres, Modified optimal energy and initial memory of fractional continuous-time linear systems, Signal Processing, 91 (2011), 379-385. doi: 10.1016/j.sigpro.2010.07.016.

[29]

I. Petráŝ, Control of fractional order Chua's system, Journal of Electrical Engineering, 53 (2002), 219-222.

[30]

I. Podlubny, Fractional Differential Equations Academic Press, New York, 1999.

[31]

A. E. Taylor and D. C. Lay, Introduction to Functional Analysis, John Wiley & sons, Canada, 1980.

[32]

B. M. Vinagre, C. A. Monje and A. J. Calderon, Fractional order systems and fractional order control actions, Lecture 3 of the IEEE CDCO2 TW# 2: Fractional Calculus Applications in Automatic Control and Robotics, Las Vegas, 2002.

Figure 1.  The trajectory of the system (29) steers from the initial state $\left[\begin{array}{r}0\\ 0\end{array}\right]$ to the finial state $\left[\begin{array}{r}1\\ -1\end{array}\right]$ during the interval $[0, 1]$
Figure 2.  The steering control $u(t)$ of the system (29) during the interval $[0, 1]$
[1]

Valentin Keyantuo, Mahamadi Warma. On the interior approximate controllability for fractional wave equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3719-3739. doi: 10.3934/dcds.2016.36.3719

[2]

Shouchuan Hu, Nikolaos S. Papageorgiou. Nonlinear Neumann equations driven by a nonhomogeneous differential operator. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1055-1078. doi: 10.3934/cpaa.2011.10.1055

[3]

Yaozhong Hu, Yanghui Liu, David Nualart. Taylor schemes for rough differential equations and fractional diffusions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3115-3162. doi: 10.3934/dcdsb.2016090

[4]

Daria Bugajewska, Mirosława Zima. On positive solutions of nonlinear fractional differential equations. Conference Publications, 2003, 2003 (Special) : 141-146. doi: 10.3934/proc.2003.2003.141

[5]

Mahmoud M. El-Borai. On some fractional differential equations in the Hilbert space. Conference Publications, 2005, 2005 (Special) : 233-240. doi: 10.3934/proc.2005.2005.233

[6]

Roberto Garrappa, Eleonora Messina, Antonia Vecchio. Effect of perturbation in the numerical solution of fractional differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2679-2694. doi: 10.3934/dcdsb.2017188

[7]

Joseph A. Connolly, Neville J. Ford. Comparison of numerical methods for fractional differential equations. Communications on Pure & Applied Analysis, 2006, 5 (2) : 289-307. doi: 10.3934/cpaa.2006.5.289

[8]

Hua Liu, Zhaosheng Feng. Begehr-Hile operator and its applications to some differential equations. Communications on Pure & Applied Analysis, 2010, 9 (2) : 387-395. doi: 10.3934/cpaa.2010.9.387

[9]

Enrique Zuazua. Controllability of partial differential equations and its semi-discrete approximations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (2) : 469-513. doi: 10.3934/dcds.2002.8.469

[10]

Yanqing Wang, Donghui Yang, Jiongmin Yong, Zhiyong Yu. Exact controllability of linear stochastic differential equations and related problems. Mathematical Control & Related Fields, 2017, 7 (2) : 305-345. doi: 10.3934/mcrf.2017011

[11]

Sertan Alkan. A new solution method for nonlinear fractional integro-differential equations. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1065-1077. doi: 10.3934/dcdss.2015.8.1065

[12]

Angelamaria Cardone, Dajana Conte, Beatrice Paternoster. Two-step collocation methods for fractional differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2709-2725. doi: 10.3934/dcdsb.2018088

[13]

Zhili Ge, Gang Qian, Deren Han. Global convergence of an inexact operator splitting method for monotone variational inequalities. Journal of Industrial & Management Optimization, 2011, 7 (4) : 1013-1026. doi: 10.3934/jimo.2011.7.1013

[14]

Chun Wang, Tian-Zhou Xu. Stability of the nonlinear fractional differential equations with the right-sided Riemann-Liouville fractional derivative. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 505-521. doi: 10.3934/dcdss.2017025

[15]

Ilknur Koca. Numerical analysis of coupled fractional differential equations with Atangana-Baleanu fractional derivative. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 475-486. doi: 10.3934/dcdss.2019031

[16]

Daniel Grieser. A natural differential operator on conic spaces. Conference Publications, 2011, 2011 (Special) : 568-577. doi: 10.3934/proc.2011.2011.568

[17]

Angelo Favini, Yakov Yakubov. Regular boundary value problems for ordinary differential-operator equations of higher order in UMD Banach spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 595-614. doi: 10.3934/dcdss.2011.4.595

[18]

Mohammed Al Horani, Angelo Favini. Inverse problems for singular differential-operator equations with higher order polar singularities. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 2159-2168. doi: 10.3934/dcdsb.2014.19.2159

[19]

Yacine Chitour, Jean-Michel Coron, Mauro Garavello. On conditions that prevent steady-state controllability of certain linear partial differential equations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 643-672. doi: 10.3934/dcds.2006.14.643

[20]

Therese Mur, Hernan R. Henriquez. Relative controllability of linear systems of fractional order with delay. Mathematical Control & Related Fields, 2015, 5 (4) : 845-858. doi: 10.3934/mcrf.2015.5.845

2017 Impact Factor: 0.631

Metrics

  • PDF downloads (23)
  • HTML views (117)
  • Cited by (0)

Other articles
by authors

[Back to Top]